MAUDE Adverse Event Report: RICHARD WOLF GMBH DISCOSCOPE

RICHARD WOLF GMBH DISCOSCOPE
Model Number 89210.1254
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Rwmic considers this case open.Rwmic will follow up with the user facility and manufacturer to obtain additional and missing information.(b)(4).Caution! increased danger potential if image is blurred! patient may be injured.Stop operation for safety reasons if image is blurred.Check image quality of endoscope before use.Check image quality and light output: deposits on the glass surfaces can result in a stained or blurred field of view and can considerably impair light transmission.
 
Event or Problem Description
On (b)(4) 2018, the user facility reported the following to richard wolf medical instruments corporation (rwmic): while being used on a patient, the staff noticed the scope was blurry and they had to grab another device to complete the device.Will the device be returned? yes.Was the device being used during a procedure when the issue occurred? yes.Specifically, was the device being used on a patient when the issue occurred? yes.Was there any injury or illness to patient or other personnel due to issue? no.Did the issue cause a delay in the procedure being performed that put the patient at risk? yes.Was there a similar back-up device available for use? yes.Was the scheduled procedure completed? yes.How was the patient anesthetized? unknown.User facility returned the device to rwmic on november 21, 2018, and the evaluation was completed on november 30, 2018.The device appeared to be used - housing was bent and dented and there was moisture in the optic system.The reported condition was verified using visual and functional testing.It was determined that the scope may have been dropped.The root cause was determined to be user handling issues.A manufacturing defect was not identified.
 
Additional Manufacturer Narrative
Richard wolf medical instruments corporation (rwmic) considers this case closed.In the event that rwmic receives additional information a follow up report will be submitted to the fda.
 
Event or Problem Description
Follow-up report #1 is to provide fda with new and changed information.

Brand Name
DISCOSCOPE
Common Device Name
DISCOSCOPE
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM  75438
MDR Report Key8166400
Report Number1418479-2018-00049
Device Sequence Number2142380
Product Code GCM
UDI-Device Identifier04055207035054
UDI-Public04055207035054
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/15/2018
Report Date (Section F) 04/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number89210.1254
Device Catalogue Number89210.1254
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/15/2018
Device Age3 YR
Event Location Other
Date Report to Manufacturer04/26/2019
Initial Date Received by Manufacturer 11/21/2018
Supplement Date Received by Manufacturer04/05/2019
Initial Report FDA Received Date12/14/2018
Supplement Report FDA Received Date04/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA04/26/2019